Alert archive / Mississippi / Wind Advisories in 2010

Wind Advisory 7, NWS Jackson, MS

November 4, 20109 counties in Mississippi; 6 parishes in Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Nov 4, 2010, 4:41 AM CDT for 9 counties in Mississippi; 6 parishes in Louisiana; Chicot County, Arkansas. It took effect at Nov 4, 2010, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2010, 4:41 AM CDT (09:41 UTC)
In effect from
Nov 4, 2010, 7:00 AM CDT
Expired
Nov 4, 2010, 7:00 PM CDT
In force
12 hr
Issued by
NWS Jackson, MS

Counties Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS74 KJAN 040941
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
441 AM CDT THU NOV 4 2010

...WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI RIVER DELTA REGION TODAY...

ARZ075-LAZ008-009-015-016-023-025-MSZ018-019-025-034-035-040>042-
047-041745-
/O.NEW.KJAN.WI.Y.0007.101104T1200Z-101105T0000Z/
CHICOT-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
441 AM CDT THU NOV 4 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED WIND SPEEDS FROM 20 TO 25 MPH CAN BE EXPECTED ACROSS THE
ADVISORY AREA TODAY...GENERALLY WEST OF A LINE FROM GREENWOOD TO
YAZOO CITY TO VICKSBURG TO ST. JOSEPH. WIND GUSTS FROM 30 TO 40 MPH
WILL ALSO BE POSSIBLE. 

THE GRADIENT OF PRESSURE ACROSS THE ARKLAMISS REGION WILL TIGHTEN
TODAY BETWEEN LOW PRESSURE EXITING TO OUR EAST AND DEVELOPING HIGH
PRESSURE TO OUR WEST. THIS WILL RESULT IN GUSTY NORTH WIND ACROSS THE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
03
3 follow-up statements
940 
WWUS74 KJAN 041821
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT THU NOV 4 2010

...WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI RIVER DELTA REGION
TODAY...

ARZ075-LAZ008-009-015-016-023-025-MSZ018-019-025-034-035-040>042-
047-050000-
/O.CON.KJAN.WI.Y.0007.000000T0000Z-101105T0000Z/
CHICOT-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
121 PM CDT THU NOV 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED WIND SPEEDS FROM 20 TO 25 MPH CAN BE EXPECTED ACROSS
THE ADVISORY AREA TODAY...GENERALLY WEST OF A LINE FROM GREENWOOD
TO YAZOO CITY TO VICKSBURG TO ST. JOSEPH. WIND GUSTS FROM 30 TO
40 MPH WILL ALSO BE POSSIBLE.

THE GRADIENT OF PRESSURE ACROSS THE ARKLAMISS REGION WILL TIGHTEN
TODAY BETWEEN LOW PRESSURE EXITING TO OUR EAST AND DEVELOPING
HIGH PRESSURE TO OUR WEST. THIS WILL RESULT IN GUSTY NORTH WIND
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
045 
WWUS74 KJAN 042010
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT THU NOV 4 2010

...WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI RIVER DELTA REGION
TODAY...

ARZ075-LAZ008-009-015-016-023-025-MSZ018-019-025-034-035-040>042-
047-050415-
/O.NEW.KJAN.FZ.A.0001.101106T0800Z-101106T1400Z/
/O.CON.KJAN.WI.Y.0007.000000T0000Z-101105T0000Z/
CHICOT-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
310 PM CDT THU NOV 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

SUSTAINED WIND SPEEDS FROM 20 TO 25 MPH CAN BE EXPECTED ACROSS
THE ADVISORY AREA TODAY...GENERALLY WEST OF A LINE FROM GREENWOOD
TO YAZOO CITY TO VICKSBURG TO ST. JOSEPH. WIND GUSTS FROM 30 TO
40 MPH WILL ALSO BE POSSIBLE.

THE GRADIENT OF PRESSURE ACROSS THE ARKLAMISS REGION WILL TIGHTEN
TODAY BETWEEN LOW PRESSURE EXITING TO OUR EAST AND DEVELOPING
HIGH PRESSURE TO OUR WEST. THIS WILL RESULT IN GUSTY NORTH WIND
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ074-LAZ007-024-026-MSZ026>033-036>039-043>046-048>066-072>074-
050415-
/O.NEW.KJAN.FZ.A.0001.101106T0800Z-101106T1400Z/
ASHLEY-MOREHOUSE-CATAHOULA-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...BASTROP...JONESVILLE...HARRISONBURG...VIDALIA...
FERRIDAY...WEST FERRIDAY...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
310 PM CDT THU NOV 4 2010

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

WIDESPREAD LOW TEMPERATURES IN THE UPPER 20S TO NEAR 30 DEGREES ARE
EXPECTED SATURDAY MORNING. THESE TEMPERATURES SHOULD BRING AN END TO
THE GROWING SEASON ACROSS MOST OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
551 
WWUS74 KJAN 050008 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT THU NOV 4 2010

...WIND ADVISORY HAS EXPIRED...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

ARZ075-LAZ008-009-015-016-023-025-MSZ018-019-025-034-035-040>042-
047-050815-
/O.EXP.KJAN.WI.Y.0007.000000T0000Z-101105T0000Z/
/O.CON.KJAN.FZ.A.0001.101106T0800Z-101106T1400Z/
CHICOT-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-WARREN-
INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...VICKSBURG
708 PM CDT THU NOV 4 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN
EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING.

WIND SPEEDS HAVE DIMINISHED AS THE PRESSURE GRADIENT RELAXES OVER THE
AREA. SOME LOCATIONS MAY STILL SEE WINDS OF 10 TO 15 MPH WITH GUSTS
UP TO 20 MPH OVER THE NEXT HOUR OR TWO...BUT THESE SHOULD SUBSIDE AS
WELL. 

WIDESPREAD LOW TEMPERATURES IN THE UPPER 20S TO NEAR 30 DEGREES
ARE EXPECTED SATURDAY MORNING. THESE TEMPERATURES SHOULD BRING AN
END TO THE GROWING SEASON ACROSS MOST OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ074-LAZ007-024-026-MSZ026>033-036>039-043>046-048>066-072>074-
050815-
/O.CON.KJAN.FZ.A.0001.101106T0800Z-101106T1400Z/
ASHLEY-MOREHOUSE-CATAHOULA-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...BASTROP...JONESVILLE...HARRISONBURG...VIDALIA...
FERRIDAY...WEST FERRIDAY...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...JACKSON...PEARL...
BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
708 PM CDT THU NOV 4 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

WIDESPREAD LOW TEMPERATURES IN THE UPPER 20S TO NEAR 30 DEGREES
ARE EXPECTED SATURDAY MORNING. THESE TEMPERATURES SHOULD BRING AN
END TO THE GROWING SEASON ACROSS MOST OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

28

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 4, 4:23 AM CDT, 18 minutes earlier.

Area forecast discussion, Nov 4, 4:23 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CDT THU NOV 4 2010

.SHORT TERM...THE LONG WAVE TROUGH SHIFTS EAST OF THE FORECAST AREA
TODAY...OPENING THE DOOR TO ADVECTION OF COOLER AND DRIER AIR INTO
THE ARKLAMISS. A SHORTWAVE AND ASSOCIATED POOL OF COLDER AIR
ALOFT...WILL DROP INTO THE REGION FROM THE NORTH THIS AFTERNOON...
REINFORCING THE ONGOING ADVECTION OF COLDER AIR INTO THE REGION.

THE SURFACE GRADIENT WILL TIGHTEN SIGNIFICANTLY TODAY BETWEEN THE
EXITING SURFACE LOW AND AMPLIFYING RIDGING TO OUR WEST. FORECAST
SOUNDINGS SHOW MIXING POTENTIAL TO AT LEAST 850 MB IF NOT A LITTLE
HIGHER AND MODELS ARE IN AGREEMENT WITH 35-40 KTS AT 925 MB THIS
MORNING...THE NAM BEING A BIT STRONGER WITH 40-50 KTS AT 925 MB
ALONG THE MS RIVER DELTA EARLY TODAY. THEY ALL DROP 925 MB FLOW TO
25-30 KTS THIS AFTERNOON WITH GENERALLY 30-35 KTS AT 850 MB MOST OF
THE DAY. MAV/MET MOS WIND SPEEDS RUN AROUND 18-19 KTS FOR GLH DURING
THE EARLY AFTERNOON...WHICH IS JUST BELOW WIND ADVISORY CRITERIA.
ALTHOUGH WIND CONDITIONS AT MOST LOCATIONS FOR TODAY LOOK MARGINAL
FOR WIND ADVISORY CRITERIA...WHICH IS SUSTAINED AT 22 KTS AND/OR
GUSTS TO 35 KTS...THERE WILL BE A HIGH ENOUGH CHANCE OF THESE
CONDITIONS TO ISSUE A WIND ADVISORY FOR AREAS ALONG THE MS RIVER
DELTA REGION. THESE CONDITIONS WILL BE MONITORED TODAY FOR POSSIBLE
EXTENSION OF THE WIND ADVISORY ACROSS OTHER AREAS. ADJUSTED HIGH
TEMPS FOR TODAY A DEGREE OR TWO COOLER FOR NRN AND SOME CENTRAL
ZONES IN CONSIDERATION OF WIND SPEEDS AND SLIGHTLY SLOWER CLEARING
FROM THE N THIS MORNING.

TEMPERATURES WILL DROP WELL BELOW NORMAL VALUES TONIGHT AND LOWS
WILL COOL INTO THE 30S AT MOST LOCATIONS BY SUNRISE FRIDAY. A TIGHT
SURFACE PRESSURE GRADIENT WILL PERSIST THROUGH THE NIGHT TO MAINTAIN
GUSTY NLY WINDS. COLD AIR ADVECTION WILL CONTINUE MOST OF THE DAY
FRIDAY BUT WILL BEGIN TO GRADUALLY DECREASE LATER IN THE DAY WHEN
THE PRESSURE GRADIENT BEGINS TO RELAX IN RESPONSE TO THE APPROACH OF
THE LOW LEVEL HIGH CENTER. THE MODELS HAVE SLOWED SOMEWHAT ON THE
EWD PROGRESSION OF THE SURFACE RIDGE CENTER WITH MODELS IN THE
LATEST RUN IN GENERAL AGREEMENT THAT LIGHT NLY WIND WILL PERSIST
THROUGH SUNRISE SATURDAY WITH THE RIDGE CENTER MOVING OVER THE AREA
DURING THE AFTERNOON. IT LOOKS AS IF COLD AIR ADVECTION WILL BE
SUFFICIENT TO OVERCOME LIGHT WIND FRIDAY NIGHT AND THAT FREEZING
TEMPERATURES ARE IN STORE FOR MUCH IF NOT ALL OF THE FORECAST AREA
BY SUNRISE SATURDAY. WILL LET THE DAY SHIFT LOOK OVER ONE MORE RUN
TO DECIDE ON A FREEZE WATCH FOR FRIDAY NIGHT.

.LONG TERM...THE DEEP TROUGH BRINGING CHILL TO THE ARKLAMISS IN THE
SHORT TERM WILL BE EXITING TO THE EAST OVER THE COURSE OF THIS
WEEKEND...BUT THE MODIFIED ARCTIC SURFACE HIGH LEFT IN ITS WAKE WILL
BE SLOWER TO LOSE ITS GRIP ACROSS OUR REGION. THIS WILL RESULT IN A
SLOW MODIFICATION FROM TEMPERATURES BEING 10 TO 15 DEGREES BELOW
AVERAGE ON FRIDAY AND SATURDAY...TO NEAR AVERAGE BY MONDAY AND
TUESDAY. OPERATIONAL GFS STATISTICAL TEMPERATURES GUIDANCE (MEXMOS)
THIS GO ROUND SEEMS TO BE THE CHILLIEST OF ENSEMBLE MEMBERS SATURDAY
THROUGH MONDAY..AND PERHAPS TOO CHILLY. WARMING TEMPERATURES ALOFT
DURING THIS PERIOD ARGUE AGAINST COMPLETELY STICKING WITH THIS
GUIDANCE OVER THE LATTER-MENTIONED PERIOD AND LOWS/HIGH WERE
GENERALLY WARMED 1 TO 3 DEGREES. REGARDLESS OF THESE
ALTERATIONS...LOWS SUNDAY MORNING COULD STILL FLIRT (OR GO BRIEFLY
BELOW) FREEZING ONCE AGAIN IN MANY SPOTS...ALTHOUGH FRIDAY NIGHT
WILL LIKELY BE THE OVERALL COLDER NIGHT. EXPECT CLEAR TO MOSTLY
CLEAR SKIES DURING THIS PERIOD WITH INITIAL NORTH WINDS TRENDING
TOWARD VARIABLE BY THE START OF THE WORK WEEK.

TEMPORARY AMPLIFICATION OF THE CONUS UPPER LEVEL PATTERN WILL BE A
THING OF THE PAST NEXT WEEK AS NORTH ATLANTIC BLOCKING INFLUENCES
ARE OVERWHELMED BY A VAST SURGE OF PACIFIC JET ENERGY FLOWING IN
FROM THE WEST COAST INTO THE HEART OF THE NATION. MODELS ARE STILL
STRUGGLING WITH RESOLVING THE REGIME CHANGE AND DIFFERENCES ABOUND
AMONGST MAIN OPERATIONAL MODEL PLAYERS BY THE END OF THE EXTENDED
PERIOD. GIVEN THE DISCREPANCIES...THE GFS ENSEMBLE AVERAGE SOLUTION
LOOKS MOST FEASIBLE AT THIS TIME IN THE SECOND HALF OF THE EXTENDED.
EVEN THOUGH DETAILS IN MASS FIELDS ALOFT ARE NOTICEABLE BETWEEN THE
ENSEMBLE AVERAGE AND THE OPERATIONAL GFS IN THIS PERIOD...THE
OPERATIONAL GFS-BASED MEX GUIDANCE DOES NOT LOOK TOO BAD.
THUS...EXPECT WARMING TO SOMEWHAT ABOVE NORMAL TEMPERATURES TUESDAY
THROUGH NEXT THURSDAY WITH MOIST GULF INFLUX AHEAD OF A BUILDING
PLAINS LONGWAVE TROUGH SUGGESTING AT LEAST SOME MINOR PRECIP CHANCE
AGAIN FOR THE ARKLAMISS BY NEXT THURSDAY. CONSIDERING MODEL SOLUTION
DIFFERENCES IT IS HARD TO SAY A WHOLE LOT MORE ABOUT WEATHER IN THIS
PERIOD AT THE PRESENT TIME. /BB/

&&

.AVIATION...IFR CIGS WILL BE WIDESPREAD OVER CENTRAL AND SRN ZONES
EARLY THIS MORNING BUT CONDITIONS WILL IMPROVE FROM THE NW THIS
MORNING AS DRIER AIR MAKES ITS WAY INTO THE REGION. IFR/MVFR CIGS
WILL PERSIST LONGEST OVER SERN ZONES BUT VFR CONDITIONS WILL SPREAD
TO THESE AREAS BY EARLY AFTERNOON. GUSTY NLY WIND WILL DEVELOP
ACROSS THE AREA TODAY. EXPECT SUSTAINED WIND SPEEDS FROM 10 TO 20
MPH OVER MOST AREAS AND AROUND 25 MPH IN THE MS RIVER DELTA REGION.
WINDS GUSTS FROM 25-30 MPH WILL BE POSSIBLE WITH HIGHER GUSTS AROUND
40 MPH POSSIBLE IN THE DELTA TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  38  55  30 /   0   0   0   0
MERIDIAN      62  36  58  28 /   4   0   0   0
VICKSBURG     63  37  57  29 /   0   0   0   0
HATTIESBURG   65  39  59  31 /   8   0   0   0
NATCHEZ       62  37  56  30 /   0   0   0   0
GREENVILLE    61  37  54  31 /   0   0   0   0
GREENWOOD     60  35  53  28 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-025-034-035-040>042-047.

LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ008-009-015-016-023-025.

AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ075.

&&

03/BB
Hazardous weather outlook, Nov 3, 2:38 PM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED NOV 3 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
238 PM CDT WED NOV 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

TEMPERATURES MAY FALL TO AROUND 30 DEGREES SATURDAY MORNING ACROSS
MUCH OF THE AREA WITH WIDESPREAD FROST LIKELY. A FREEZE WATCH/WARNING
MAY BE NEEDED SO PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND
ADVISORIES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:10 PM CDTFreeze WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more13 hr

Nearby

Wind Advisories in Mississippi, 2010Wind Advisories in Louisiana, 2010Wind Advisories in Arkansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.